MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TMPX295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation of pictured device summary: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Reason for device explant and/or reoperation :rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient who underwent breast augmentation revision surgery with a 295cc mentor memorygel xtra breast implant experienced left sided rupture post procedure.As a result, patient had an explantation on (b)(6) 2021.
 
Additional Manufacturer Narrative
On october 18, 2021, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on november 17, 2021.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination of the returned device.Visual analysis of the returned sample revealed that the siltex mod+prof xtra 295cc breast implant was found to have a tear on the anterior view, measuring approximately 6.9 cm.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12573897
Report Number1645337-2021-11043
Device Sequence Number19810280
Product Code FTR
UDI-Device Identifier00081317025450
UDI-Public00081317025450
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Model NumberTMPX295
Device Catalogue NumberTMPX295
Device Lot Number7623515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2021
Supplement Date Received by Manufacturer10/18/2021
11/17/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/15/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale